MAUDE Adverse Event Report: PR006 PUERTO RICO-ANASCO KIT DRAIN 100CC W/10MM PERF; APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED

PR006 PUERTO RICO-ANASCO KIT DRAIN 100CC W/10MM PERF; APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED
Model Number SU130-1361
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer reported that while removing the kit drain 100cc w/10mm perf/ su130-1361 from the patient's shoulder/neck, the tubing broke at the insertion site.Entire rest of the tubing remained in the patient with nothing protruding to pull out.Doctor had to remove the tubing through existing incision with forceps.The remaining piece was retrieved.No further issue with patient was reported.No patient demographics were provided after multiple attempts to retrieve.Based on the investigation, since the lot number provided was not manufactured in our facility, we were unable to trace the device history record, quality testing performed and corresponding results.The noncomformance data since nov.2019 to present was reviewed and no issues that could be related to the catalog and condition reported were found.An analysis of the complaint trends demonstrates that this is the third (3rd) time that we have received this type of report from this catalog in the last 12 months.The customer sample was not available for evaluation at the time of this investigation.It is vital to the investigation that the customer sample be available for examination and testing.Therefore, the root cause for the reported concern cannot be identified with the information provided.As preventive action, customer will be provided with a copy of the directions for use dfu and the condition will continue to be monitored to determine if additional actions are required.We will continue to monitor trends and utilize the information as part of continuous improvement.
 
Event or Problem Description
Customer reported that while removing the kit drain 100cc w/10mm perf/ su130-1361 from the patient's shoulder/neck, the tubing broke at the insertion site.Entire rest of the tubing remained in the patient with nothing protruding to pull out.Doctor had to remove the tubing through existing incision with forceps.The remaining piece was retrieved.No further issue with patient was reported.No patient demographics were provided after multiple attempts to retrieve.
 
Additional Manufacturer Narrative
Supplemental report is being filed since a sample was received from the customer after the initial mdr filing on (b)(6) 2020.The lot number provided was not manufactured in our facility, we were unable to trace the dhr, quality testing performed and corresponding results.The ncr data since nov.2019 to present was reviewed and no issues that could be related to the catalog and condition reported were found.An analysis of the complaint trends demonstrates that this is the third (3rd) time that we have received this type of report from this catalog in the last 12 months.The customer sample was received inside of plastic bag, not its original package.Visual examination showed that it is a kit drain 100cc w/10mm.The tube showed traces of dried body fluid inside the tubing and inside the attached reservoir.Visual inspection revealed that the clear silicone tubing broke.The microscopic examination revealed a wavy/jagged edge at the tubing fracture site.No indications of stretched tube were observed.The characteristics of the fractured area suggests that an instrument was used to handle the product.Per instructions for use, if the drain is implanted for a period that allows tissue ingrowth around the drain this can cause the drain to break during removal.Drain was in usage for 4 days.No information provided if an ingrowth around the drain was seen during removal.In addition, instructions for use indicate that drains or tubing should not be handled with any instruments.This can lead to tearing, warping, or weakening and subsequent breakage of the drain.Also, to facilitate removal of the drain, the drain and tubing portions should not be curled, pinched, over-stretched or sutured; either internally or externally.Do not suture the drain(s).The lot number format provided does not correspond to the format used , we were unable to trace the dhr, quality testing performed and corresponding results.The ncr data since nov.2019 to present was reviewed and no issues that could be related to the catalog and condition reported were found.An analysis of the complaint trends demonstrates that this is the second (2nd) time that we have received this type of report from this catalog in the last 12 months.The most probable root cause was identified as misuse by the customer since the wavy/jagged edge condition observed at the fracture area suggests that an instrument was used to handle the product which may have inadvertently damage the product thus leading to tubing breakage.Per instructions for use the drains or tubing should not be handled with any instruments.This can lead to tearing, warping, or weakening and subsequent breakage of the drain.Also it is indicated that, to facilitate removal of the drain, the drain and tubing portions should not be curled, pinched, over-stretched or sutured; either internally or externally.Do not suture the drain(s).As preventive action, customer will be provided with a copy of the dfu and the condition will continue to be monitored to determine if additional actions are required.We will continue to monitor trends and utilize the information as part of continuous improvement.

Brand Name
KIT DRAIN 100CC W/10MM PERF
Common Device Name
APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED
Manufacturer (Section D)
PR006 PUERTO RICO-ANASCO
state rd. 402 , north km 0.9
anasco PR 00610
MDR Report Key10890283
Report Number1423537-2020-00565
Device Sequence Number19654440
Product Code GCY
UDI-Device Identifier10885380061530
UDI-Public10885380061530
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSU130-1361
Device Catalogue NumberSU130-1361
Device Lot Number43096
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;